The Wellness Q&A with Elaine Moore

Welcome to the Wellness Q&A where members can ask Elaine Moore any health-related question. Moore is a medical writer and retired clinical laboratory scientist with over 30 years experience in immunology. Get started by selecting Member Questions. This is a question-and-answer forum, and each thread represents a member question or set of questions. The question will only appear once it's answered. Thank you for joining.


 


No more Methimazole!
Last Post 03 Apr 2022 05:53 PM by Elaine Moore. 1 Replies.
Printer Friendly
  •  
  •  
  •  
  •  
  •  
Sort:
PrevPrev NextNext
You are not authorized to post a reply.
Author Messages Informative
BrianUser is Offline New Member New Member Posts:
--
03 Apr 2022 02:46 PM
    Hi Elaine,

    I hope you are still doing well.

    My previous labs on March 17 were in the normal range, so I cut the Methimazole down to about 1mg daily. I was at the doctor for stomach issues on March 24, so they went ahead and ran more labs. The results were as follows:

    TSH - 1.84 (0.45 - 4.50)
    T4 - 7.42 (4.50 - 12.0)
    T3 - 1.07 (0.58 - 1.59)
    FT4 - 0.89 (0.82 - 1.77)

    Since my TSH is now well into the normal range and my FT4 is at the low end of the normal range, my endo recommended stopping the Methimazole. I contacted my naturopath and she agreed. As of today I've been off Methimazole for 10 days. Still feeling good, pulse in the 60s, and BP has been good.

    I still have the rapid gastric emptying that started with my thyroid going hyper. Doctors kept telling me it would resolve as my thyroid returned to normal, but so far that has not been the case. I have an appointment with a gastro tomorrow morning, so we'll see what she says and I'll update when I have a chance.

    So happy to finally be off the thyroid meds after 6 months.

    Best regards,
    Brian
    Elaine MooreUser is Offline Veteran Member Veteran Member Posts:3836
    --
    03 Apr 2022 05:53 PM
    Hi Brian,
    You achieved remission nicely. Congratulations. I don't think you were on the 1 mg dose long enough for their last labs to be meaningful. They may have been a reflection of your dose being too high earlier in March. So watch for any signs of a relapse.
    Sounds like a good idea to see the gastroenterologist. I look forward to hearing what he says. Best, Elaine
    You are not authorized to post a reply.



    This site best viewed in: Google Chrome, MS Edge, and Firefox. Turn off ad blockers and DuckDuckGo to view Elaine's books.



    Graves' Disease and Autoimmune Disease Education
    Copyrighted by Elaine Moore © 2008-2022   |   All Rights Reserved. All writing and images copyrighted. 
    Copyright Notices and Disclaimer

    The Elaine-Moore.com site was developed and designed by VESWeb.com